MAUDE Adverse Event Report: MEDIVATORS, INC. DEFENDO DISPOSABLE SUCTION VALVE

MEDIVATORS, INC. DEFENDO DISPOSABLE SUCTION VALVE
Model Number 100316
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via user facility medwatch report # (b)(4) that during patient procedures which included use of a defendo disposable suction valve, the button of the valve was getting stuck causing constant suction.No report of injury.
 
Additional Manufacturer Narrative
On (b)(6) 2023, the user facility had contacted steris reporting that their suction buttons were sticking.At that time, steris investigated and evaluated the complaint.As there was no report of patient or procedure involvement, steris determined it did not meet the reporting criteria under 21 cfr part 803.The device subject of the complaint was not returned for evaluation, so no further analysis could be performed.The applicable device history record was reviewed, and no abnormalities were noted.On may 8, 2023, steris received the user facility medwatch report subject of this event which was our first awareness of any patient involvement.Steris performed an in-depth analysis of post-market data for the last 5 years which indicates that there has been no significant trend for this reported issue (button stuck resulting in prolonged/excess suction).Specifically, for the 5-year period of may 1, 2018 to april 30, 2023, out of more than (b)(4)distributed, (b)(4).No specific root cause has been identified; in most cases the valve was discarded by the user facility so no evaluation could be conducted.Additionally, there have only been a few customers that have experienced this issue more than once.Overall, the reported complaint rate is in alignment with our risk analysis for the device, indicating that no further action is warranted.In addition to the report of the suction valve sticking, the user facility reported they were instructed by a steris sales representative to discard from inventory any remaining product associated with the reported event.Steris is aware of the implications of instructing a customer to discard devices in their possession, and how this would constitute a removal under 21 cfr part 806.We take this report very seriously, as it represents a significant deviation from our established procedures for assessing the need for, initiating, and conducting a recall activity, which would include reporting of the recall to the fda and other applicable regulatory authorities, in addition to properly notifying all affected customers and ensuring proper effectiveness.Steris has completed an investigation into the communications with the customer.Prior to the reported event, production process monitoring for the suction valve had been increased, as the mold tool was approaching the end of useful life and the replacement tool was pending qualification.There was no change to the suction valve specification prior to or after implementation of the additional monitoring.The first lot of valves produced following implementation of the additional monitoring was lot #562488.This information was provided to the sales representative who then deviated from the existing steris processes and instructed the customer to only use product manufactured after this lot.The sales representative has been retrained on the applicable steris processes, and we plan to make the larger salesforce aware of what happened to prevent a similar issue in the future.

Brand Name
DEFENDO DISPOSABLE SUCTION VALVE
Common Device Name
SUCTION VALVE
Manufacturer (Section D)
MEDIVATORS, INC.
3150 pollok drive
conroe TX 77303
Manufacturer (Section G)
MEDIVATORS, INC.
3150 pollok dr
conroe TX 77303
Manufacturer Contact
daniel davy
3150 pollok dr
conroe, TX 77303
4403927453
MDR Report Key17011610
Report Number1651395-2023-00014
Device Sequence Number7500705
Product Code ODC
UDI-Device Identifier00677964055928
UDI-Public00677964055928
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100316
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Initial Report FDA Received Date05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown